Alert archive / Michigan / Gale Watches in 2017
Gale Watch 21, NWS Detroit, MI
NWS Detroit, MI issued this gale watch at Oct 6, 2017, 3:48 AM EDT. It took effect at Oct 7, 2017, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2017, 3:48 AM EDT (07:48 UTC)
- In effect from
- Oct 7, 2017, 6:00 PM EDT
- Expired
- Oct 7, 2017, 3:53 AM EDT
- In force
- Issued by
- NWS Detroit, MI
The text
As transmitted.
691 WHUS73 KDTX 060748 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 AM EDT FRI OCT 6 2017 ...POTENTIAL FOR SOUTHWEST GALES SATURDAY AFTERNOON AND EVENING... .WEST-SOUTHWESTERLY FLOW ACROSS THE LAKES WILL CONTINUE THROUGH THE EARLY MORNING HOURS. A FEW SCATTERED SHOWERS PASSING THROUGH THE OVERNIGHT HOURS WILL CLEAR OUT THROUGHOUT THE MORNING HOURS AS WELL. A WARM FRONT IS SET TO LIFT NORTHWARD ACROSS MICHIGAN FRIDAY EVENING INTO SATURDAY, WHICH WILL VEER WINDS TO A MORE SOUTHERLY DIRECTION AND BRING A LIKELY CHANCE FOR SHOWERS OVERNIGHT FRIDAY. A VIGOROUS SHORTWAVE WILL SWING OUT OF THE UPPER MISSISSIPPI VALLEY AND TRACK NORTHWARD INTO ONTARIO ON SATURDAY. SURFACE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY AHEAD OF THE APPROACHING SHORTWAVE WITH WINDS INCREASING OUT OF THE SOUTH AT 20-30 KTS SATURDAY AFTERNOON. GALE FORCE GUSTS LOOK PROBABLE SATURDAY AFTERNOON AND EVENING. WAVES HEIGHTS IN TURN WILL INCREASE ACROSS THE OPEN WATERS OF LAKE HURON. THERE WILL BE A SHIFT IN WINDS TO THE SOUTHWEST ASSOCIATED WITH A FRONT AS THE BASE OF THE SHORTWAVE PASSES THROUGH THE CENTRAL GREAT LAKES. POST FRONTAL WINDS WILL REMAIN ELEVATED WITH GUSTS TO AROUND 25 KTS THROUGH THE LATE SUNDAY NIGHT INTO THE MORNING. WINDS WILL DECREASE SUNDAY AFTERNOON AS THE PRESSURE GRADIENT EASES UP THROUGH MONDAY. LHZ362-363-421-422-441>443-462>464-062030- /O.NEW.KDTX.GL.A.0021.171007T1800Z-171008T0800Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 348 AM EDT FRI OCT 6 2017 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LCZ460-LEZ444-062030- /O.NEW.KDTX.GL.A.0021.171007T1800Z-171008T0800Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 348 AM EDT FRI OCT 6 2017 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MR
2 follow-up statements
450 WHUS73 KDTX 070150 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 950 PM EDT FRI OCT 6 2017 ...SOUTHWEST GALES POSSIBLE SATURDAY AFTERNOON AND EVENING... .A WARM FRONT WILL BE LIFTING NORTH THROUGH THE CENTRAL GREAT LAKES TONIGHT INTO TOMORROW MORNING. SOUTHEAST WINDS WILL SHIFT TO THE SOUTH AND INCREASING TO 15 TO 25 KNOTS SUSTAINTED TOMORROW, WITH GUSTS REACHING 30 KNOTS BY 00Z SUNDAY. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL THEN DEVELOP SATURDAY EVENING, AS A STRONG COLD FRONT PASSES THROUGH. ANY THUNDERSTORMS THAT\ DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 KNOTS. OTHERWISE, WINDS ARE EXPECTED TO SPIKE TO MARGINAL SOUTHWEST GALES BEHIND THE FRONT SATURDAY NIGHT AS COOLER AIR FILTERS IN. WINDS SHOULD DECREASE QUICKLY DURING THE DAY ON SUNDAY, WITH WINDS MOSTLY 10 KNOTS OR LESS BY SUNDAY EVENING. LIGHT WINDS WILL PERSIST INTO MONDAY, BUT THEN SHIFT TO THE NORTH AND INCREASE TO BETWEEN 10 TO 20 KNOTS ON TUESDAY BEHIND ANOTHER COLD FRONT. LHZ362-363-421-422-441>443-462>464-070830- /O.EXT.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 950 PM EDT FRI OCT 6 2017 ...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LCZ460-LEZ444-070830- /O.EXT.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 950 PM EDT FRI OCT 6 2017 ...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DRK
321 WHUS73 KDTX 070753 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 AM EDT SAT OCT 7 2017 ...SOUTHWEST GALES LATE THIS AFTERNOON INTO TONIGHT... .TIGHTENING SURFACE PRESSURE GRADIENT ASSOCIATED WITH AN APPROACHING SHORTWAVE SWINGING OUT OF THE UPPER MISSISSIPPI VALLEY WILL CAUSE SOME BREEZY CONDITIONS ACROSS THE GREAT LAKES THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. SOUTH WINDS ARE EXPECTED TO INCREASE TO 15- 25 KTS SUSTAINED WITH GUSTS REACHING GALE FORCE IN THE WARM SECTOR BY LATE AFTERNOON AND PERSIST PAST 06Z. A LINE OF THUNDERSTORMS WILL LIKELY DEVELOP IN ASSOCIATION WITH A COLD FRONT CROSSING THROUGH MICHIGAN THIS EVENING. THESE STORMS WILL HAVE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS. POST FRONTAL WINDS WILL BE OUT OF THE SOUTHWEST AND REMAIN ELEVATED THROUGH THE EARLY MORNING HOURS WITH GUSTS IN EXCESS OF 30 KNOTS ACROSS SOUTHERN LAKE HURON POSSIBLE THROUGH 08-10Z. WINDS EXPECTED TO DECREASE THROUGH SUNDAY MORNING AND BECOMING 10 KNOTS OR LESS BY SUNDAY EVENING. THIS WILL CONTINUE UNTIL MONDAY WHEN WINDS SHIFT TO THE NORTH AND THEN INCREASE TO 10- 20 KNOTS BEHIND YET ANOTHER COLD FRONT ON TUESDAY. LHZ362-363-441>443-462>464-072030- /O.UPG.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/ /O.NEW.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 353 AM EDT SAT OCT 7 2017 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-072030- /O.UPG.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/ /O.NEW.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 353 AM EDT SAT OCT 7 2017 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-072030- /O.UPG.KDTX.GL.A.0021.171007T2200Z-171008T1100Z/ /O.NEW.KDTX.GL.W.0026.171007T2000Z-171008T1100Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 353 AM EDT SAT OCT 7 2017 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MR
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale watch went out at Oct 6, 3:45 AM EDT, 3 minutes earlier.
Area forecast discussion, Oct 6, 3:45 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
345 AM EDT Fri Oct 6 2017
.DISCUSSION...
Higher mid level moisture content continues to funnel across the
region early this morning. This process lodged within a general
uptick in larger scale ascent, as a combination of weak shortwave
energy and coupled upper jet structure pivots across the lower
peninsula. The back end of this ascent will remain prevalent
through the latter half of the morning, particularly along/south of
the M-59 corridor. It will remain within this corridor where
disorganized pockets of showers may persist through the morning
period.
Deepening low-mid west-southwest flow will contribute to a
burgeoning warm sector corridor over the next 24-30 hours. SE
Michigan will reside north of the effective near surface warm
frontal zone today, with the thermal response subject to both an
extensive mid cloud canopy and east-southeast low level gradient.
This will leave high temperatures on the cooler side relative to
recent days, but still in the range of normal - mid 60s to near 70.
Steady increase in mid level warm air advection with the advancing
elevated warm frontal slope through the day. Smaller scale regions
of enhanced isentropic ascent or convergence may again result in
some disorganized showers during the latter half of the day. Best
shot for a more organized response still centered on early tonight,
anchored on the nose of the low level jet. Orientation of the main
jet core from northern IL/southern WI northeast into southern Lake
Michigan will favor a downstream trajectory into central lower MI.
Greatest potential with northwest extent locally, focusing
particularly over the Tri-cities.
Extremely dynamic mid level system set to impact the region Saturday
evening. Pronounced warm sector preceding this system surges into
the region during the daylight period under strengthening southwest
flow. Mixed signal yet on the degree of cloud cover within this
environment, but still looking at a well mixed profile up through
850 mb by afternoon. This will translate into windy conditions
during the latter half of the day. Latest local probabilistic wind
guidance lends increasing confidence for witnessing gusts of 35 to
40 mph throughout the afternoon period. This will contribute to a
strong thermal response, with temperatures expected to eclipse 80
degrees.
Inbound system will take on a negative tilt upon arrival Saturday
evening /00z-06z/, generating a tremendous dynamic response along
the main thermal/height gradient. Some uncertainty yet as to the
possible convective response, given a classic high shear but low
instability environment. Regardless, the magnitude of the existing
wind field - 55+ knots at 850 mb - certainly presents the potential
for a higher end wind response to emerge along any shallow
convective line, as well as with the trailing isallobaric forcing.
Forecast will continue to call for gusts upwards of 40 mph during
this time, but a damaging wind threat will exist.
Quick recovery in the wake of this system, as progressive reentry
into deeper layer southwest flow will maintain above normal warmth
for the latter half of the weekend.
&&
.MARINE...
West-southwesterly flow across the lakes will continue through the
early morning hours. A few scattered showers passing through the
overnight hours will clear out throughout the morning hours as well.
A warm front is set to lift northward across Michigan Friday evening
into Saturday, which will veer winds to a more southerly direction
and bring a likely chance for showers overnight Friday. A vigorous
shortwave will swing out of the upper Mississippi Valley and track
northward into Ontario on Saturday. Surface pressure gradient will
tighten significantly ahead of the approaching shortwave with winds
increasing out of the south at 20-30 kts Saturday afternoon. Gale
force gusts look probable Saturday afternoon and evening. Waves
heights in turn will increase across the open waters of Lake Huron.
There will be a shift in winds to the southwest associated with a
front as the base of the shortwave passes through the central Great
Lakes. Post frontal winds will remain elevated with gusts to around
25 kts through the late Sunday night into the morning. Winds will
decrease Sunday afternoon as the pressure gradient eases up through
Monday.
&&
.PREV DISCUSSION...
Issued at 1205 AM EDT Fri Oct 6 2017
AVIATION...
Enhanced midlevel moisture content is washing back into southeastern
Michigan this evening. Greatest moisture transport aloft remains
focused over sections of central Lower Michigan including the
northern cwa. This is in response to the anticyclonic branch of
meridional low level jet pushing towards the central Great Lakes.
Greatest response for shower activity has occurred along ribbon of
moisture/isentropic ascent at 800-700mb. Given lack of strong
dynamics, confidence in coverage and timing remains low. High
confidence does exist in no thunderstorm activity overnight. Conditions
on whole should be relatively quiet for much of the day Friday as a
midlevel anticyclonic circulation will be tracking through the area.
Most organized potential and strongest synoptic scale forcing will
then ramp up after 20Z Friday from south to north as a strong
midlevel warm front 700-500mb lifts into the region.
//DTW THRESHOLD PROBABILITIES...
* Low for ceiling heights at or below 5000 ft agl tonight, high late
Friday afternoon.
* Low for thunderstorms at any point during the TAF period.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Saturday afternoon through late Saturday night for
LHZ362-363-421-422-441>443-462>464.
Lake St Clair...Gale Watch from Saturday afternoon through late Saturday night for
LCZ460.
Michigan waters of Lake Erie...Gale Watch from Saturday afternoon through late Saturday night for
LEZ444.
&&
DISCUSSION...MR
MARINE.......AA
AVIATION.....CB
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 5, 3:54 PM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 354 PM EDT Thu Oct 5 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-061000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 354 PM EDT Thu Oct 5 2017 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy condititions will develop on Saturday ahead of a cold front. South-southwest wind gusts to at least 40 mph are expected late in the day, with the potential for higher winds early Saturday evening, especially if thunderstorms develop, which looks like a slight chance at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-061000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 354 PM EDT Thu Oct 5 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a low chance of Gales late Saturday into Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.